Secondary bifurcations and localisation in a three-dimensional buckling model

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

This paper revisits the effect of secondary bifurcations on the post-buckling response of a simple 3D system of elastically restrained beams, first discussed by Luongo in [19]. Our main objective is to show how to construct a uniform asymptotic expression for the localised buckling patterns experienced by this model. The governing equation is formulated as a fourth-order eigenvalue problem with non-constant coefficients and then a complex WKB technique is employed to yield the localised instability patterns. Numerical simulations supporting the analytical findings are included as well.

Original languageEnglish
Pages (from-to)1050-1064
Number of pages15
JournalZeitschrift fur Angewandte Mathematik und Physik
Volume55
Issue number6
DOIs
Publication statusPublished - 1 Nov 2004
Externally publishedYes

    Fingerprint

Cite this